New Mexico, 2004

Hail in New Mexico, July 7, 2004

July 7, 2004 · NWS ABQ · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 7, 2:00 PM MST, 0 minutes earlier.

Area forecast discussion, Jul 7, 2:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED JUL 7 2004

.DISCUSSION...MAIN FORECAST CHALLENGE THIS PACKAGE WILL CONTINUE TO
BE THE EXTENT OF SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST
PERIOD. UPPER RIDGE OF HIGH PRESSURE TO REMAIN IN THE GENERAL AREA
BUT WILL LIKELY SHIFT A LITTLE EAST...WHICH WILL ALLOW FOR A BETTER
MOISTURE TAP FROM THE SOUTH...ACROSS WRN NM STARTING THU AND
CONTINUING THRU THE WEEKEND AND PROBABLY BEYOND.

STORMS FIRING AGAIN OVER THE CNTRL MOUNTAINS AND MOVING SE ONTO THE
HIGH PLAINS. ACTIVITY WILL CONTINUE THRU THE EVE AND LIKELY MOVE
TOWARD THE TX BORDER. STORMS SHOULD BE A LITTLE LESS POTENT THAN TUE
EVE BUT STILL COULD BE A COUPLE OF SEVERE STORMS. BRIEF HEAVY RAINS
ALSO A CONCERN OVER THE RECENT BURN AREAS IN LINCOLN COUNTY. IN THE
WEST MUCH OF THE ACTIVITY THIS EVE SHOULD CONTAIN LITTLE OR NO RAIN
WITH THE MAIN CONCERN BEING SOME CLOUD TO GROUND LIGHTNING STRIKES.

WITH THE RIDGE SHIFTING A BIT EAST THE NEXT COUPLE OF DAYS AN
INCREASE IN MOISTURE LIKELY FOR WRN NM. THIS ALREADY SEEN ON
SATELLITE LOOPS OVER AZ THIS PM. THUS WILL CONTINUE TREND OF
SLIGHTLY HIGHER POPS OVER THE W THROUGH THE REMAINDER OF THE WEEK
AND WEEKEND. ONLY MINOR ADJUSTMENTS FROM CURRENT FORECAST OF POPS
AND TEMPS. THE EAST LIKELY TO REMAIN FAIRLY ACTIVE AS WELL THROUGH
THE WEEKEND WITH DEEPER MOISTURE AND MORE UNSTABLE AIRMASS IN PLACE.
WEAK W TO SW FLOW FAVORABLE AS WELL AS STORMS THAT FORM OVER THE
CNTRL MOUNTAINS WILL MOVE ONTO THE ERN PLAINS.

LITTLE CHANGE FORECAST FOR EARLY NEXT WEEK. RIDGE FORECAST TO BUILD
OVER NM THOUGH BY THE MIDDLE OF NEXT WEEK WHICH COULD LEAD TO A
GRADUAL REDUCTION IN STORMS BY WED. CHJ
&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 058/092 060/089 060 40---
GALLUP.................... 050/089 052/085 053 40-11
GRANTS.................... 050/089 052/086 052 40-11
GLENWOOD.................. 058/092 062/090 062 40-11
CHAMA..................... 046/083 046/079 048 40-11
LOS ALAMOS................ 053/087 054/084 052 40-11
RED RIVER................. 042/076 043/072 044 40111
TAOS...................... 047/088 048/085 048 40111
SANTA FE.................. 054/087 055/084 053 40--1
SANTA FE AIRPORT.......... 055/091 056/088 054 40--1
ESPANOLA.................. 056/093 056/090 055 40--1
ALBUQUERQUE HEIGHTS....... 066/094 067/091 066 40--1
ALBUQUERQUE VALLEY........ 066/095 067/092 066 40--1
ALBUQUERQUE FOOTHILLS..... 063/092 064/089 063 40--1
ALBUQUERQUE WEST MESA..... 065/094 065/091 064 40--1
SOCORRO................... 063/097 063/093 064 40-11
SANDIA PARK/CEDAR CREST... 057/086 057/083 056 40111
MORIARTY/ESTANCIA......... 050/090 051/087 053 40111
CARRIZOZO................. 061/093 061/090 062 40111
RUIDOSO................... 059/085 059/082 060 40121
RATON..................... 051/090 051/086 051 40211
LAS VEGAS................. 053/087 052/084 052 40211
ROY....................... 057/091 057/088 057 40211
CLAYTON................... 064/095 063/091 062 40111
SANTA ROSA................ 062/098 062/095 062 40211
TUCUMCARI................. 067/101 067/097 066 40101
FORT SUMNER............... 065/100 065/096 065 40211
CLOVIS.................... 064/096 065/093 065 40101
PORTALES.................. 065/097 065/094 065 40101
ROSWELL................... 068/101 068/097 067 40111
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

40
Hazardous weather outlook, Jul 7, 5:00 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUL 7 2004

NMZ001>021-026-081200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT WED JUL 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lincoln

When
July 7, 2:00 PM MST
Where
Lincoln County, Tinnie
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.367, -105.217

Hail, Lincoln

When
July 7, 2:50 PM MST
Where
Lincoln County, Tinnie
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.367, -105.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416723, 5416722.